Skip to content
BY-NC-ND 3.0 license Open Access Published by De Gruyter Open Access December 30, 2016

The Poincaré Inequality Does Not Improve with Blow-Up

  • Andrea Schioppa


For each β > 1 we construct a family Fβ of metric measure spaces which is closed under the operation of taking weak-tangents (i.e. blow-ups), and such that each element of Fβ admits a (1, P)-Poincaré inequality if and only if P > β.


[1] Luigi Ambrosio, Simone Di Marino, and Giuseppe Savaré. On the duality between p-modulus and probability measures. J. Eur. Math. Soc. (JEMS), 17(8):1817–1853, 2015. 10.4171/JEMS/546Search in Google Scholar

[2] Marc Bourdon and Hervé Pajot. Poincaré inequalities and quasiconformal structure on the boundary of some hyperbolic buildings. Proc. Amer. Math. Soc., 127(8):2315–2324, 1999. 10.1090/S0002-9939-99-04901-1Search in Google Scholar

[3] J. Cheeger. Differentiability of Lipschitz functions on metric measure spaces. Geom. Funct. Anal., 9(3):428–517, 1999. 10.1007/s000390050094Search in Google Scholar

[4] Jeff Cheeger and Bruce Kleiner. Inverse limit spaces satisfying a Poincaré inequality. Anal. Geom. Metr. Spaces, 3:15–39, 2015. 10.1515/agms-2015-0002Search in Google Scholar

[5] Jeff Cheeger, Bruce Kleiner, and Andrea Schioppa. Infinitesimal Structure of Differentiability Spaces, and Metric Differentiation. Anal. Geom. Metr. Spaces, 4:Art. 5, 2016. 10.1515/agms-2016-0005Search in Google Scholar

[6] S. Di Marino and G. Speight. The p-Weak Gradient Depends on p. Proc. Amer. Math. Soc., 143(11):5239–5252, 2015. 10.1090/S0002-9939-2015-12641-XSearch in Google Scholar

[7] James T. Gill and Marcos Lopez. Discrete approximations of metric measure spaces of controlled geometry. J. Math. Anal. Appl., 431(1):73–98, 2015. 10.1016/j.jmaa.2015.05.017Search in Google Scholar

[8] Piotr Hajłasz and Pekka Koskela. Sobolev meets Poincaré. C. R. Acad. Sci. Paris Sér. I Math., 320(10):1211–1215, 1995. Search in Google Scholar

[9] Bruce Hanson and Juha Heinonen. An n-dimensional space that admits a Poincaré inequality but has no manifold points. Proc. Amer. Math. Soc., 128(11):3379–3390, 2000. 10.1090/S0002-9939-00-05453-8Search in Google Scholar

[10] Juha Heinonen. Lectures on analysis on metric spaces. Universitext. Springer-Verlag, New York, 2001. 10.1007/978-1-4613-0131-8Search in Google Scholar

[11] Juha Heinonen and Pekka Koskela. Quasiconformalmaps in metric spaceswith controlled geometry. ActaMath., 181(1):1–61, 1998. 10.1007/BF02392747Search in Google Scholar

[12] David Jerison. The Poincaré inequality for vector fields satisfying Hörmander’s condition. Duke Math. J., 53(2):503–523, 1986. 10.1215/S0012-7094-86-05329-9Search in Google Scholar

[13] Stephen Keith. Modulus and the Poincaré inequality on metric measure spaces. Math. Z., 245(2):255–292, 2003. 10.1007/s00209-003-0542-ySearch in Google Scholar

[14] Stephen Keith and Xiao Zhong. The Poincaré inequality is an open ended condition. Ann. of Math. (2), 167(2):575–599, 2008. 10.4007/annals.2008.167.575Search in Google Scholar

[15] Juha Kinnunen and Olli Martio. Nonlinear potential theory on metric spaces. Illinois J. Math., 46(3):857–883, 2002. 10.1215/ijm/1258130989Search in Google Scholar

[16] Juha Kinnunen and Nageswari Shanmugalingam. Regularity of quasi-minimizers on metric spaces. Manuscripta Math., 105(3):401–423, 2001. 10.1007/s002290100193Search in Google Scholar

[17] B. Kleiner and A. Schioppa. PI spaces with analytic dimension 1 and arbitrary topological dimension. ArXiv e-prints, Ind. Univ. Jour. (to appear), April 2015. Search in Google Scholar

[18] Pekka Koskela and Paul MacManus. Quasiconformal mappings and Sobolev spaces. Studia Math., 131(1):1–17, 1998. Search in Google Scholar

[19] Tapio Rajala. Local Poincaré inequalities from stable curvature conditions on metric spaces. Calc. Var. Partial Differential Equations, 44(3-4):477–494, 2012. 10.1007/s00526-011-0442-7Search in Google Scholar

[20] A. Schioppa. The Poincaré Inequality does not improve with blow-up. ArXiv e-prints, April 2015. 10.1515/agms-2016-0018Search in Google Scholar

[21] A. Schioppa. An example of a differentiability space which is PI-unrectifiable. ArXiv e-prints, November 2016. Search in Google Scholar

[22] Andrea Schioppa. A counterexample to the accessibility conjecture for pi-spaces (in preparation). Search in Google Scholar

[23] Andrea Schioppa. Poincaré inequalities for mutually singular measures. Anal. Geom. Metr. Spaces, 3:40–45, 2015. 10.1515/agms-2015-0003Search in Google Scholar

[24] Andrea Schioppa. Derivations and Alberti representations. Adv. Math., 293:436–528, 2016. 10.1016/j.aim.2016.02.013Search in Google Scholar

[25] Andrea Schioppa. The Lip-lip equality is stable under blow-up. Calc. Var. Partial Differential Equations, 55(1):Art. 22, 30, 2016. 10.1007/s00526-016-0957-zSearch in Google Scholar

[26] S. Semmes. Finding curves on general spaces through quantitative topology, with applications to Sobolev and Poincaré inequalities. Selecta Math. (N.S.), 2(2):155–295, 1996. 10.1007/BF01587936Search in Google Scholar

[27] Nik Weaver. Lipschitz algebras and derivations. II. Exterior differentiation. J. Funct. Anal., 178(1):64–112, 2000. 10.1006/jfan.2000.3637Search in Google Scholar

Received: 2016-1-13
Accepted: 2016-12-30
Published Online: 2016-12-30

© 2016 Andrea Schioppa

This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License.

Downloaded on 27.2.2024 from
Scroll to top button